Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Oct 27, 2012, 2:39 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 28, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 2:39 AM CDT (07:39 UTC)
- In effect from
- Oct 28, 2012, 4:00 AM CDT
- Expired
- Oct 28, 2012, 8:54 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS73 KSGF 270739 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 AM CDT SAT OCT 27 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED... .THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. LOW TEMPERATURES HAVE DIPPED TO OR BELOW FREEZING IN MANY PLACES THIS MORNING. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING. A FREEZE WARNING CONTINUES THROUGH 9 AM THIS MORNING...AND WILL BE IN EFFECT ONCE AGAIN FROM LATE TONIGHT THROUGH SUNDAY MORNING. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271945- /O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ /O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ /O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 239 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING ALSO CONTINUES EARLY THIS MORNING UNTIL 9 AM. * SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN TO OR BELOW FREEZING THIS MORNING...AND WILL SLOWLY WARM THROUGH THE 30S AFTER SUNRISE. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY. * TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI UNTIL 9 AM THIS MORNING. THE FREEZE WARNING WILL THEN BE IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO AROUND FREEZING. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-271945- /O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ /O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 239 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOXELL
5 follow-up statements
154 WWUS73 KSGF 271404 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING EXPIRED...BUT IN EFFECT AGAIN TONIGHT... .THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED...BUT WILL GO INTO EFFECT AGAIN TONIGHT. TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER 50S THIS AFTERNOON. HOWEVER...A COLD AND DRY AIRMASS HAS BECOME WELL ESTABLISHED ACROSS THE OZARKS. THEREFORE...SUNSET WILL CAUSE TEMPERATURES TO QUICKLY PLUMMET DOWN INTO THE 20S TONIGHT. A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS...AND MISSOURI OZARKS REGION TONIGHT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-280215- /O.CAN.KSGF.FZ.W.0003.000000T0000Z-121027T1400Z/ /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FREEZE WARNING. * TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S TONIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-280215- /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S TONIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CRAMER
411 WWUS73 KSGF 271946 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 PM CDT SAT OCT 27 2012 ...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS... .TEMPERATURES WILL ONCE AGAIN DROP INTO THE UPPER 20S TO AROUND 30 DEGREES ACROSS THE MISSOURI OZARKS INTO EXTREME SOUTHEAST KANSAS OVERNIGHT. A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS... AND MISSOURI OZARKS REGION TONIGHT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280800- /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 246 PM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT OVERNIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30 DEGREES FOR SEVERAL HOURS OVERNIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LINDENBERG
955 WWUS73 KSGF 280243 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CDT SAT OCT 27 2012 ...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS... .AN UNSEASONABLY COLD RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN NEAR THE REGION THROUGH TONIGHT. A KILLING FREEZE IS EXPECTED FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281400- /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 943 PM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * SHORT TERM TRENDS...9 PM TEMPERATURES WERE MAINLY IN THE MID 30S TO NEAR 40 DEGREES. AREAS OF FROST ARE ALREADY LIKELY DEVELOPING IN SOME LOW LYING AREAS. * TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT OVERNIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30 DEGREES FOR SEVERAL HOURS OVERNIGHT AND EARLY SUNDAY MORNING. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DSA
760 WWUS73 KSGF 280737 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 AM CDT SUN OCT 28 2012 ...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS... .AN UNSEASONABLY COLD RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN NEAR THE REGION THROUGH TONIGHT. A KILLING FREEZE IS EXPECTED FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ADDITIONAL WIDESPREAD SUBFREEZING TEMPERATURES ARE EXPECTED TONIGHT AND EARLY MONDAY MORNING. AT THIS TIME...ADDITIONAL FREEZE WARNINGS ARE NOT EXPECTED SINCE NEARLY ALL LOCATIONS WILL HAVE OBSERVED A KILLING FREEZE. IF TEMPERATURES IN SOME AREAS DO NOT DROP AS LOW AS EXPECTED...THEN ADDITIONAL FREEZE PRODUCTS COULD BE NECESSARY. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281400- /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 237 AM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * SHORT TERM TRENDS...TEMPERATURES CONTINUED TO FALL TO NEAR FREEZING DURING THE OVERNIGHT HOURS. BY SUNRISE...MOST LOCATIONS SHOULD DROP TO BETWEEN 28 AND 30 DEGREES. * TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT OVERNIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30 DEGREES FOR SEVERAL HOURS OVERNIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOXELL
396 WWUS73 KSGF 281354 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 854 AM CDT SUN OCT 28 2012 ...FREEZE WARNING EXPIRED... .TEMPERATURES WILL QUICKLY WARM INTO THE 40S AND LOWER 50S TODAY. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. A KILLING FREEZE HAS OCCURRED OVER THE ENTIRE EXTREME SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL NOT ISSUE ANY ADDITIONAL FROST ADVISORIES OR FREEZE WARNING FOR THE REST OF THE 2012 FALL SEASON. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281500- /O.CAN.KSGF.FZ.W.0004.000000T0000Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 854 AM CDT SUN OCT 28 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL QUICKLY WARM INTO THE 40S AND LOWER 50S TODAY. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. A KILLING FREEZE HAS OCCURRED OVER THE ENTIRE EXTREME SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL NOT ISSUE ANY ADDITIONAL FROST ADVISORIES OR FREEZE WARNING FOR THE REST OF THE 2012 FALL SEASON. $$ CRAMER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:25 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 27, 2:25 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT SAT OCT 27 2012
.DISCUSSION...
RELATIVELY QUIET WEATHER PATTERN CONTINUES OVER THE CENTRAL
CONUS...AS NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE
RESULT IN GENERALLY CLEAR SKIES AND COOL TEMPERATURES ACROSS THE
OZARKS.
TEMPERATURES EARLY THIS MORNING HAVE COOLED AS EXPECTED INTO THE
UPPER 20S AND LOW 30S...AND THIS WILL SET THE STAGE FOR ANOTHER WELL
BELOW NORMAL DAY TODAY IN TERMS OF TEMPERATURE. SUNSHINE SHOULD BE
A BIT MORE PLENTIFUL THAN ON FRIDAY...AND THUS HIGHS A FEW DEGREES
WARMER. EVEN THEN...TEMPS WILL ONLY MAKE IT INTO THE LOW 50S AT
BEST...SOME 15+ DEGREES BELOW NORMAL.
ANOTHER COOL NIGHT IS EXPECTED TONIGHT AS LOWS AGAIN DROP TO OR
BELOW FREEZING. SOME HIGH CLOUD COVER MAY TRY TO SLIDE ACROSS
CENTRAL MISSOURI LATE TONIGHT...BUT I THINK MOST PLACES SHOULD STILL
MAKE IT TO FREEZING. AS A RESULT...THE GOING FREEZE WATCH FOR
TONIGHT AND EARLY SUNDAY WILL BE UPGRADED TO A FREEZE WARNING
AREA-WIDE.
FROM SUNDAY ON...THE MAIN STORY WILL BE A SLOW MODERATION IN
TEMPS...AS A LARGE BLOCKING PATTERN COURTESY OF "SANDY" KEEPS COOL
NORTHWEST FLOW IN PLACE OVER THE REGION. OVERNIGHT LOWS SUNDAY
NIGHT MAY AGAIN FLIRT WITH THE FREEZING MARK...BUT WILL HOLD OFF ON
ANY SORT OF HEADLINE FOR NOW. HIGHS DURING THE NEXT WORKWEEK WILL
RANGE FROM THE 50S AND LOW 60S EARLY IN THE WEEK TO LOW TO MID 60S
BY THURSDAY AND FRIDAY. RAIN CHANCES LOOK TO BE NIL THROUGH AT
LEAST THE EARLY PORTIONS OF NEXT WEEKEND.
BOXELL
&&
.AVIATION...
FOR THE 06Z TAFS...
NO MAJOR AVIATION HAZARDS ARE EXPECTED OVER THE NEXT 24 HOURS AS
HIGH PRESSURE REMAINS IN PLACE OVER THE REGION. WIDESPREAD FROST
IS EXPECTED IN THE MORNING HOURS...BUT OTHERWISE CLEAR SKIES AND
LIGHT NORTHERLY WINDS WILL PREVAIL.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 4 AM TO 9 AM CDT SUNDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR MOZ055>058-
066>071-077>083-088>096-101>105.
KS...FREEZE WARNING FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ073-097-101.
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Oct 26, 7:06 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 PM CDT FRI OCT 26 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 706 PM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FREEZE AND FROST RISK. DISCUSSION... TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 DEGREES ACROSS MOST OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY SATURDAY MORNING. THE ONLY EXCEPTION WILL BE FAR SOUTH CENTRAL MISSOURI WHERE LOWS WILL BE IN THE MIDDLE 30S. FROST WILL BE WIDESPREAD ACROSS MOST OF THE AREA WITH MANY LOCATIONS EXPERIENCING A HARD FREEZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS THE ENTIRE OUTLOOK AREA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME AREAS MAY EXPERIENCE FROST AND FREEZING TEMPERATURES YET AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.